Patient discussion about meds

!!! The questions and answers on this page are written by patients and are not reviewed by health professionals.

Q. where do I find help with the cost of heart meds

AI found a website with tips on how to reduce the costs of your heart meds:
http://www.aolhealth.com/medical-myths/are-you-paying-too-much-for-your-heart-medications

Q. Can I know something about these meds?

My kid aged 3 years with ADHD is obese and suddenly reduced to half the weight when he was given ritalin and now the doctor has prescribed him amphetamine……Can I know something about these meds?
A1Stimulants can increase blood pressure, heart rate, body temperature, and decrease sleep and appetite, which can lead to malnutrition and its consequences. in your child it might caused loss of weight which is generally good for him but not in the price of malnutrition. tell it to the doc, do a blood test and see if he has malnutrition.
A2A child with ADHD has the risk of becoming overweight as they tend to eat disorderly. Ritalin is found to reduce the weight if taken for years. May be you have not noticed in right so the weight of your child reduced a lot.

Q. I would like to improve myself besides taking meds. Can any one advice me?

Hi I’m Genaro with FM (Fibromyalgia). I am taking meds regularly which is prescribed by my physician. I would like to improve myself besides taking meds. Can any one advice me?

Q. How do doctors know what chemo meds to prescribe?

Do they take a piece of the cancer tumor and lab it to see what chemo drugs kill that specific cancer tumor cells. Or do they randomly figure these meds should respond to these cells? I understand that the doctors put a patient through killing all cells which may be better.
AIt all comes down to a "hit or miss" if one chemo type doesn't work then they try another, or combinations. From experience and testing they basically know which type of chemo works on an overall average for a certain cancer type.
Although many can get one type of cancer, each reacts differently in each individual depending on their immune system, age, and lifestyle. so each chemo also reacts different in people.

Q. what meds. are recommended to take when one has Bipolar?

A1My personal experience has been that it's kind of hit-and-miss with medications. They all seem to work differently in different people. You just have to try one, see how it works, and if it doesn't work well then move on to the next one. All of this under the supervision of a doctor, of course!

Lithium used to be the only drug available to treat bipolar, but now there are many mood stabilizers. A lot of the newer ones were first used for seizure disorders like epilepsy. I'm taking one of these called Lamictal and I like how it works for me. I've never tried any of the others, though, so I have nothing to compare it to. It definitely works better in conjunction with my anti-depressant than taking only an anti-depressant.
A2It very much depends on the current state. If a bipolar patient is more down then a combination of an anti-depressant and mood stabilizer (for instance lithium) is considered good. If someone tends to be more on the manic side, then low-dose or anti-psychotics or just lithium might do. It is a very fine balance and medications should not be stopped.

Q. I want to lose my weight; can I try with weight loss meds?

Hi guys, I need some help. Here is my story, last month I met with an accident and my leg got fractured which left me in a wheelchair or sitting around my house all day. And I've gained weight. It's not my fault, I love chocolate and crisps and I eat a lot. I want to lose my weight; can I try with weight loss meds?
A1It is your fault. That is the first thing you need to understand. YOU eat the food that isn't good for you. Until you stop donig that, you wont see any change in your health.

So stop eating the junk, start eating healthier and as soon as you can, get some physical activity. Maybe you can roll around the neighborhood in your wheelchair. It will get you heart pumping.
A2I feel sorry for you. I advice you not to take meds to reduce weight without consulting a doctor because sometime, it may cause side effects. My sister tried meds to lose her weight, unfortunately she got headache as a side effect of the meds she took. Don’t eat chocolate, crisps, milk product and heavy snacks that increase your weight. I know it’s not easy to follow but you have to try. I hope you will.
You will get well soon!!!

Q. Do psychiatric meds cause weight gain?

ASome people gain weight while taking medications and need to pay extra attention to diet and exercise to control their weight.
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.